Social Anxiety Support Forum banner

1 - 10 of 10 Posts

·
Just a lil'
Joined
·
3 Posts
Discussion Starter · #1 ·
Hey Everybody,

Bitkruked here, so recently I guess I had some kind of a nervous breakdown with all the pressure that comes along with life. And I found myself not being able to sleep, dilated pupils, heart pounding, sweating and racing thoughts. After not sleeping for a total of 7 nights in a row, my girlfriend insisted that I go to the ER, she said that half my face was drooping and it looked like I was going to die. After refusing a few times, I finally decided to go. At the ER they concluded that there was nothing physically wrong with me, and sent me to the emergency mental health clinic. At which I was prescribed sertraline 150 mg, cloneazapam 0.5 mg, oxazapam 1 mg, and risperdal 1.25 mg. After doing a ton of research, the medication I fear most is the risperdal, I took it for two weeks and than I had developed a twitching around my mouth, the cheek area. Made me look like Sylvester Stallone every time it happened. After realizing that this could potentially be onset of TD, I have since weaned off of risperdal without notifying my psychiatrist, out of fear that she will have me admitted, or get forceful injections on site. Since taking the sertraline I guess I do feel a bit better, but still have extreme pains all over my body after my vehicle accident 5 months back. I still can't sleep at all unless I take an oxazapam or 6 mg of melatonin before bed. I was wondering if anyone here has been through something like this, and if anyone has anything positive or negative to say about any of these drugs. Also, is 1.25 mg of risperdal a strong dose? It did let me sleep I believe but is it worth getting TD? I'd prefer to take melatonin. Will I ever be able to sleep again? Please Help. Thank You in advance. :um
 

·
Spectacular Member
Joined
·
21,089 Posts
As far as I know, in Canada they cant give you forceful injections unless you are being violent. You are taking two benzos, Clonazepam and Oxazepam, why I don't know.

You need to get your pain treated properly as it can cause insomnia which can lead to the problems you listed in your post.

1.25mg of Risperadal is a moderate dose, but if you are afraid of TD, then tell your doctor about it and don't take it. I bet your doctor didn't inform you of the risk of TD, thats because doctors don't care about non life threatening side effects unless you complain about them.
 

·
The Power Of Nature
Joined
·
6,010 Posts
Good decission to stop the risperdal, my mum has developped TD recently (still there weeks after stopping the neuroloptic) it can happen quite suddenly. Really bad meds to take if your not psychotic.

I still can't sleep at all unless I take an oxazapam or 6 mg of melatonin before bed.
So the melatonine alone helps you sleep too? Id take the oxazepam a few times a week only so you can get some restfull sleep.
 

·
Registered
Joined
·
881 Posts
i was on that same combo (Sertraline 150mg, Clonazepam 1-4mg, Risperdal .5mg) for about 3 months, when i discontinued the Risperdal and stayed on Sertraline and Clonazepam for a couple more months. The .5mg Risperdal was definetly an adequate dose for me, its still gave me the benefits on sleep, appetite, and reduction in depression. The higher doses have pretty much no point, except causing lame side effects.

I remember having really minor Insomnia problems, after stopping Risperdal, since I took Clonazepam in the morning, i could still sleep fine though. Overall I can't remember the Risperdal making a huge difference on anything, except Reducing my Depression and increasing appetite a little bit,
 

·
Just a lil'
Joined
·
3 Posts
Discussion Starter · #5 ·
Hey guys, I'm really thankful that you took the time to answer my questions. I have been taking melatonin to sleep, but I'm worried 6 mg is a lot? When I told the psychiatrist that I was developing a twitch, and was experiencing heart pains she merely shrugged it off, didn't think anything of it. I was also developing a tremble in my right arm and muscle tightening in my thumb to the point where it hurt. I had also mentioned this, but it did not phase her. I was expecting her to take me off the risperdal as soon as i mentioned that, but she did not, just prescribed me some more. As I have mentioned, I am not taking the risperdal but the psychiatrist thinks I am. I have another appointment with her in 3 days, but I'm scared to tell her that I'm not taking the risperdal because she might just tell me she won't see me anymore if I do not follow her routine.Also I had been taking the risperdal for two weeks before weaning off. Anti-psychotics scare the living daylights outta me because I do not necessarily believe I'm psychotic, and I do not wish to develop any of these seriously dangerous and potentially fatal side-effects. But I still cannot sleep at night, every time I try, nothing works. I tried thinking of happy places, happy thoughts, moving my eye's up,down,left,right, staying still, nothing works . . . Has anyone had any good experiences with melatonin? How long is too long to take it for? Will I have to take more of it to stay asleep in the long run? Does it stop the brain from naturally producing melatonin? Does anyone have an idea when I might snap out of this nightmare. I just want my head to hit the pillow and feel like it used to. I'm also under going weekly hypnotherapy sessions hoping that this might relieve my chronic insomnia. Do you guys have any problems sleeping? Also she told me to take the clonazepam twice a day when I wake up and again at 6, than take the oxazepam to fall asleep at night before bed.Thanks in advance for responding.
 

·
Registered
Joined
·
881 Posts
I can Identify strongly with your concerns, specifically the fear of being Reprimanded by the P-doc. - Its good to listen to the P-doc, but it ultimately comes down you having responsibility for your own well-being. If you believe something must be changed as a matter of personal safety, then make the change. Its always better to do what seems wisest in the long run. ....erm Im not sure if Im using the right wording to describe what i want to, but what i mean is, it is your right, and It is the right thing to do, to avoid being harmed by something with adequate potential to possibly cause harm.

Ive had many P-docs get pissed at me for changing meds without their approval, also, many times I have changed stuff, and not told them at an appointment. It made me feel really guilty, and i was totally Freaking out that they would Dismiss me as a patient. I never got dismissed, thankfully.

P-docs have a huge amount of patients, lots to think about , and not always enough time to individually evaluate each patient and provide the Best quality of treatment for each one. It is Illogical, to expect them to always be right. You should trust the P-doc adequately, but also remember that they can and will make mistakes . You are the client, and they provide treatment......however, they will not always make the Best decision regarding your treatment. that is where You are responsible to Choose what you believe is in your best interest. I always felt like i had to Cater to Them (the P-doc) ,.. but then i realized, Its about me, not them. ( which sounds weird saying it, but in the specific situation, it IS about what is best for You).
 

·
Banned
Joined
·
196 Posts
OMG resprital almost killed me i remember they forced me to take in in a halfway house and one night i woke up and everything was in slow motion, i was so deyhdrated that my throat felt like a desert, i freaked out my heart rate flew up like a lambragini in first gear fully revved, i could barley make it down the hallway 3 am and got in the shower wondering if these were my last moments, days and days after that i could barley walk down the street, i kept falling asleep everywhere i was living a hell i deserve a ciggarate for that flashback memory
 

·
Just a lil'
Joined
·
3 Posts
Discussion Starter · #9 ·
Whoareyou, how did you end up in a halfway house? Was it by choice? Did they take you off of it? how many mg were they giving you? What are you taking now, if i may ask. And why were they giving you risperdal?

And to Jim morrison I know your asking Vini Vidi Vici but it really raised my appetite, I was eating like an absolute pig, even worst just couldn't feel full. Gained a lot of weight in the two weeks, like a machine. Another big reason why i weaned myself off.
 

·
The Power Of Nature
Joined
·
6,010 Posts
OMG resprital almost killed me i remember they forced me to take in in a halfway house and one night i woke up and everything was in slow motion, i was so deyhdrated that my throat felt like a desert, i freaked out my heart rate flew up like a lambragini in first gear fully revved, i could barley make it down the hallway 3 am and got in the shower wondering if these were my last moments, days and days after that i could barley walk down the street, i kept falling asleep everywhere i was living a hell i deserve a ciggarate for that flashback memory
Hmm maybe that was the neuroleptic malignant syndrome.
 
1 - 10 of 10 Posts
Top